Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 20, NWS Green Bay, WI

March 12, 2017

NWS Green Bay, WI issued this small craft advisory at Mar 12, 2017, 3:49 PM CDT. It took effect at Mar 13, 2017, 7:00 AM CDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2017, 3:49 PM CDT (20:49 UTC)
In effect from
Mar 13, 2017, 7:00 AM CDT
Expired
Mar 15, 2017, 7:00 AM CDT
In force
48 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

561 
WHUS73 KGRB 122049
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
349 PM CDT SUN MAR 12 2017

...GUSTY WINDS AND BUILDING WAVES MONDAY INTO WEDNESDAY MORNING...

LMZ541>543-130500-
/O.NEW.KGRB.SC.Y.0020.170313T1200Z-170315T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
349 PM CDT SUN MAR 12 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 7 AM CDT
WEDNESDAY...

.GUSTY EAST WINDS ARE EXPECTED MONDAY...BACKING NORTHEAST LATER 
IN THE DAY...AND BACKING NORTH MONDAY NIGHT. THESE WINDS WILL 
REMAIN GUSTY TUESDAY INTO EARLY WEDNESDAY BEFORE WEAKENING. WAVES 
WILL BUILD MONDAY INTO MONDAY NIGHT...REMAINING ELEVATED TUESDAY 
INTO EARLY WEDNESDAY.

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 AM MONDAY TO 7 AM CDT
WEDNESDAY. 

* WINDS...EAST 15 TO 25 KNOTS...BACKING NORTHEAST LATER MONDAY
  AFTERNOON AND NORTH MONDAY NIGHT...WITH GUSTS TO 30 KTS
  POSSIBLE. NORTH WINDS WILL REMAIN GUSTY TUESDAY INTO EARLY
  WEDNESDAY.|

* WAVES... BUILDING TO 4 TO 7 FEET MONDAY...AND 5 TO 8 FEET MONDAY
  NIGHT INTO TUESDAY MORNING. WAVES EASING TO 3 TO 5 FEET TUESDAY
  AFTERNOON INTO EARLY WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
11 follow-up statements
522 
WHUS73 KGRB 130229
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
929 PM CDT SUN MAR 12 2017

...GUSTY WINDS AND BUILDING WAVES MONDAY INTO WEDNESDAY MORNING...

.GUSTY EAST WINDS ARE EXPECTED MONDAY...BACKING NORTHEAST LATER 
IN THE DAY...AND BACKING NORTH MONDAY NIGHT. THESE WINDS WILL 
REMAIN GUSTY TUESDAY INTO EARLY WEDNESDAY BEFORE WEAKENING. WAVES 
WILL BUILD MONDAY INTO MONDAY NIGHT...REMAINING ELEVATED TUESDAY 
INTO EARLY WEDNESDAY.

LMZ541>543-131030-
/O.CON.KGRB.SC.Y.0020.170313T1200Z-170315T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
929 PM CDT SUN MAR 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO
7 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 AM MONDAY TO 7 AM CDT
WEDNESDAY.

* WINDS...EAST 15 TO 25 KNOTS...BACKING NORTHEAST LATER MONDAY 
  AFTERNOON AND NORTH MONDAY NIGHT...WITH GUSTS TO 30 KTS 
  POSSIBLE. NORTH WINDS WILL REMAIN GUSTY TUESDAY INTO EARLY 
  WEDNESDAY.| 

* WAVES... BUILDING TO 4 TO 7 FEET MONDAY...AND 5 TO 8 FEET 
  MONDAY NIGHT INTO TUESDAY MORNING. WAVES EASING TO 3 TO 5 FEET 
  TUESDAY AFTERNOON INTO EARLY WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
107 
WHUS73 KGRB 131009
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
509 AM CDT MON MAR 13 2017

...GUSTY WINDS AND LARGE WAVES FOR THE NEXT COUPLE DAYS...

.GUSTY NORTH TO NORTHEAST WINDS WILL PRODUCE LARGE WAVES THROUGH
TUESDAY NIGHT.

LMZ541>543-131815-
/O.CON.KGRB.SC.Y.0020.170313T1200Z-170315T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
509 AM CDT MON MAR 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

* WINDS...NORTHEAST 15 TO 25 KNOTS BECOMING NORTH TONIGHT...WITH 
GUSTS TO 30 KTS POSSIBLE. NORTH WINDS WILL REMAIN GUSTY TUESDAY 
INTO EARLY WEDNESDAY.| 

* WAVES...4 TO 6 FEET SUBSIDING TO 3 TO 5 FEET TUESDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
727 
WHUS73 KGRB 131503
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
ISSUED BY NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1003 AM CDT MON MAR 13 2017

...GUSTY WINDS AND LARGE WAVES FOR THE NEXT COUPLE DAYS...

.GUSTY NORTH TO NORTHEAST WINDS WILL PRODUCE LARGE WAVES THROUGH
TUESDAY NIGHT.

LMZ541>543-132315-
/O.CON.KGRB.SC.Y.0020.000000T0000Z-170315T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1003 AM CDT MON MAR 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

* WINDS...NORTHEAST 15 TO 25 KNOTS BECOMING NORTH TONIGHT...WITH 
  GUSTS TO 30 KTS POSSIBLE. NORTH WINDS WILL REMAIN GUSTY 
  TUESDAY INTO EARLY WEDNESDAY.|

* WAVES...4 TO 6 FEET SUBSIDING TO 3 TO 5 FEET TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

MRC
042 
WHUS73 KGRB 132030
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT MON MAR 13 2017

...GUSTY WINDS AND LARGE WAVES FOR THE NEXT COUPLE DAYS...

.GUSTY NORTHEAST TO NORTH WINDS WILL PRODUCE LARGE WAVES THROUGH 
TUESDAY NIGHT. GUSTY NORTHWEST WINDS ARE EXPECTED ON WEDNESDAY.

LMZ541>543-140430-
/O.CON.KGRB.SC.Y.0020.000000T0000Z-170315T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
330 PM CDT MON MAR 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

* WINDS...NORTHEAST 15 TO 25 KNOTS BECOMING NORTH TONIGHT...WITH A
  FEW GUSTS TO 30 KTS POSSIBLE. NORTH WINDS WILL REMAIN GUSTY INTO
  TUESDAY EVENING THEN BACK TO THE NORTHWEST INTO WEDNESDAY.

* WAVES...4 TO 7 FEET SUBSIDING TO 3 TO 5 FEET TUESDAY MORNING.
  THE HIGHEST WAVES WILL BE SOUTH OF ALGOMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
246 
WHUS73 KGRB 140232
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
932 PM CDT MON MAR 13 2017

...GUSTY WINDS AND LARGE WAVES FOR THE NEXT COUPLE DAYS...

.GUSTY NORTH WINDS WILL PRODUCE LARGE WAVES THROUGH TUESDAY. 
GUSTY NORTHWEST WINDS ARE EXPECTED ON TUESDAY NIGHT INTO WEDNESDAY
MORNING.

LMZ541>543-141045-
/O.CON.KGRB.SC.Y.0020.000000T0000Z-170315T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
932 PM CDT MON MAR 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

* WINDS...NORTH 15 TO 25 KNOTS THROUGH TUESDAY THEN BACKING TO THE
  NORTHWEST TUESDAY NIGHT INTO WEDNESDAY. A FEW GUSTS TO 30 KNOTS
  POSSIBLE...MAINLY TONIGHT.

* WAVES...4 TO 7 FEET SUBSIDING TO 3 TO 5 FEET OVERNIGHT INTO
  TUESDAY MORNING. THE HIGHEST WAVES WILL BE SOUTH OF ALGOMA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
839 
WHUS73 KGRB 140838
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
338 AM CDT TUE MAR 14 2017

...GUSTY WINDS AND LARGE WAVES THROUGH WEDNESDAY MORNING...

.GUSTY NORTH WINDS TODAY WILL TURN NORTHWEST TONIGHT...PRODUCING
LARGE WAVES THROUGH WEDNESDAY MORNING.

LMZ541>543-141645-
/O.CON.KGRB.SC.Y.0020.000000T0000Z-170315T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
338 AM CDT TUE MAR 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

* WINDS...NORTH 15 TO 25 KNOTS TODAY...BACKING TO THE NORTHWEST
  TONIGHT AND WEDNESDAY.  

* WAVES...3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

KURIMSKI
500 
WHUS73 KGRB 141509
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1009 AM CDT TUE MAR 14 2017

...GUSTY WINDS AND LARGE WAVES THROUGH WEDNESDAY MORNING...

.GUSTY NORTH WINDS TODAY WILL TURN NORTHWEST TONIGHT...PRODUCING
LARGE WAVES THROUGH WEDNESDAY MORNING.

LMZ541>543-142315-
/O.CON.KGRB.SC.Y.0020.000000T0000Z-170315T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1009 AM CDT TUE MAR 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

* WINDS...NORTH 15 TO 25 KNOTS TODAY...BACKING TO THE NORTHWEST 
  TONIGHT AND WEDNESDAY. 

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
034 
WHUS73 KGRB 142033
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
333 PM CDT TUE MAR 14 2017

...GUSTY WINDS AND HIGHER WAVES THROUGH WEDNESDAY MORNING...

.GUSTY WINDS BACK FROM NORTH TO NORTHWEST THIS EVENING...PRODUCING
HIGHER WAVES THROUGH WEDNESDAY MORNING.

LMZ541>543-150445-
/O.CON.KGRB.SC.Y.0020.000000T0000Z-170315T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
333 PM CDT TUE MAR 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

* WINDS...NORTHWEST 10 TO 20 KNOTS WITH A FEW GUSTS TO 25 KNOTS
  POSSIBLE THROUGH TONIGHT.

* WAVES...3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
877 
WHUS73 KGRB 150211
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
911 PM CDT TUE MAR 14 2017

...GUSTY WINDS AND HIGHER WAVES THROUGH WEDNESDAY MORNING...

.GUSTY NORTHWEST WINDS WILL PRODUCE HIGHER WAVES HAZARDOUS TO
SMALL CRAFT THROUGH WEDNESDAY MORNING.

LMZ541>543-151015-
/O.CON.KGRB.SC.Y.0020.000000T0000Z-170315T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
911 PM CDT TUE MAR 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS. A FEW HIGHER GUSTS POSSIBLE
  THIS EVENING. 

* WAVES...3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
726 
WHUS73 KGRB 150837
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
337 AM CDT WED MAR 15 2017

...GUSTY WINDS AND HIGHER WAVES THIS MORNING...

.GUSTY NORTHWEST WINDS WILL PRODUCE HIGHER WAVES HAZARDOUS TO
SMALL CRAFT THIS MORNING.

LMZ541>543-151200-
/O.CON.KGRB.SC.Y.0020.000000T0000Z-170315T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
337 AM CDT WED MAR 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WINDS...NORTHWEST 15 TO 25 KNOTS DECREASING TO 10 TO 15 KNOTS
  LATE THIS MORNING.

* WAVES...3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

KURIMSKI
127 
WHUS73 KGRB 151202
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
702 AM CDT WED MAR 15 2017

...WINDS AND WAVES HAVE DIMINISHED...

.WINDS AND WAVES HAVE DIMINISHED AS HIGH PRESSURE ENTERS THE
REGION.

LMZ541>543-151315-
/O.EXP.KGRB.SC.Y.0020.000000T0000Z-170315T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
702 AM CDT WED MAR 15 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

NORTHWEST WINDS WILL CONTINUE TO DIMINISH TO 10 TO 15 KNOTS THIS
MORNING WITH WAVES DOWN TO 1 TO 3 FEET BY THE AFTERNOON.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 3:02 PM CDT, 47 minutes earlier.

Area forecast discussion, Mar 12, 3:02 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
302 PM CDT Sun Mar 12 2017

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Monday
Issued at 301 PM CDT Sun Mar 12 2017

The main forecast focus to be on the impending snow and
accumulation numbers, including lake effect potential along Lake
MI.

The 19z MSAS surface analysis showed a ridge of high pressure
stretched from central Ontario southeast through the eastern
Great Lakes. A broad area of low pressure was over the northern/
central Plains. The radar mosaic indicated a broad area of snow
pushing across the Upper Midwest, making a beeline toward WI.

The clipper-type system still on track to move from the northern/
central Plains southeast to the Midwest tonight. Expect to see the
snow band in a broad WAA/isentropic lift regime reach central WI
early this evening and lakeshore areas toward midnight, then
continue through the rest of the night. There is decent lift
within an initially large dendritic growth zone, so there may be a
brief burst of moderate snow later tonight. Latest thinking is for
accumulations by daybreak to reach 1-2" north, 2-3" south. Min
temperatures to range from 5 to 10 above far north, upper teens to
lower 20s south.

The clipper low heads toward the Ohio Valley on Monday with light
snow continuing through the morning hours. Another inch or two of
snow is possible by midday with higher amounts across east-central
WI with the help of lake enhancement as winds to be from the
northeast. While the snow becomes more scattered in nature across
northern and central WI Monday afternoon (we still have the mid-
level shortwave trough to come through), more of a lake effect
snow takes over for east-central WI, especially over Kewaunee and
Manitowoc counties where longer fetch/best trajectories to exist.
Perhaps another inch of snow is possible for these counties. The
24-hour snow total for tonight and Monday will range from 1-3"
north, 3 to 5 inches central/east-central, and 4 to 7 inches near
Lake MI. This a long duration event and even though accumulations
will reach advisory numbers, it would not reach time thresholds
(3" in 12 hours) except near the lake. Max temperatures to range
from the lower to middle 20s north, middle to upper 20s south.

.LONG TERM...Monday Night Through Sunday
Issued at 301 PM CDT Sun Mar 12 2017

Lingering lake effect snow early in the period, below normal
temperatures for the middle of the week, and precipitation timing
with another system late in the week, are the main forecast
concerns.

Models have trended a little faster with the departure of the
surface low and associated upper trof on Monday night. If this
trend verifies, it means that low-level winds will be turning
northerly a bit faster than previously thought, and lake-enhanced
snows ending earlier. Don't think this will seriously impact the
ongoing winter weather advisory for Kewaunee and Manitowoc
counties, though total accumulations may need to be lowered
slightly there, and the ending time may need to be moved up
several hours.

The presence of an upper low just to our east, and short-waves
rotating around it, may keep some snow showers in the forecast
for eastern WI on Tuesday. Also, north flow may cause a few
light snow showers or flurries to impact locations near the
WI/Upper MI border.

Otherwise, mainly dry and cool conditions are expected Tuesday
night through Thursday, as Canadian high pressure resides over
the region. Temperatures will be 5 to 15 degrees below normal
during the period.

Models have come into better agreement than yesterday regarding
the timing of a WAA/isentropic lift event late in the week.
Although the GFS is still faster than the ECMWF, consensus
suggests that the best precipitation chances will occur
Friday into Friday night. Mixed precipitation should change to
rain as temperatures warm into the lower 40s.

Although the GFS has another system arriving on Sunday, recent
trends would support the slower ECMWF, which forecasts a dry
weekend across central and northeast WI. For now, will stick
with the model blend, which brings a chance of precipitation
into the northwest half of the forecast area.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1236 PM CDT Sun Mar 12 2017

VFR conditions will continue through this afternoon with mainly
high and middle clouds passing overhead. Flying conditions are
expected to deteriorate this evening from west to east as a
clipper system moving southeast into the Midwest brings a swath of
snow to northeast WI. Anticipate MVFR cigs/vsbys to accompany the
snow tonight with bouts of IFR vsbys possible in moderate snow
bands. The snow is expected to continue through Monday morning
before starting to let up from west to east Monday afternoon. The
exception would be the MTW TAF site where lake effect snows should
continue through the afternoon. Primarily MVFR conditions expected
in the morning with improvement to low-end VFR cigs in the
afternoon. Gusty northeast winds on Monday will blow and drift the
new snow as well.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 10 PM this evening to 7 AM CDT
Tuesday for WIZ040-050.
&&

SHORT TERM.....AK
LONG TERM......Kieckbusch
AVIATION.......AK
Hazardous weather outlook, Mar 12, 3:04 PM CDT, 45 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
304 PM CDT Sun Mar 12 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-132015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
304 PM CDT Sun Mar 12 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Light snow will overspread northeast Wisconsin during the
evening, and continue overnight. One to three inches of
accumulation can be expected by Monday morning, with the highest
amounts south of Highway 29. Hazardous travel conditions will
develop tonight, so motorists should plan accordingly.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Hazardous travel will continue over the entire region on Monday
and over eastern Wisconsin Monday night. Lake enhancement will
result in moderate snow in Kewaunee and Manitowoc counties, where
a winter weather advisory is in effect. Total snow accumulations
from through Monday night should be 4 to 7 inches in the advisory
area, with 2 to 4 inches elsewhere.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report snowfall totals tonight through
Monday night.

LMZ521-522-541>543-132015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
304 PM CDT Sun Mar 12 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

The probability for widespread hazardous weather is low.

Kallas/Kieckbusch

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.